Alert archive / North Carolina / Freeze Watches in 2021
Freeze Watch 3, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze watch at Nov 12, 2021, 3:14 PM EST for 5 counties in North Carolina. It took effect at Nov 14, 2021, 2:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 3:14 PM EST (20:14 UTC)
- In effect from
- Nov 14, 2021, 2:00 AM EST
- Expired
- Nov 13, 2021, 3:51 AM EST
- In force
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Franklin County, NC, Halifax County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS72 KRAH 122014 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 314 PM EST Fri Nov 12 2021 NCZ009>011-026-083-130900- /O.NEW.KRAH.FZ.A.0003.211114T0700Z-211114T1300Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 314 PM EST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures as low as 34 possible. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From late Saturday night through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
827 WWUS72 KRAH 122046 CCA NPWRAH URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Raleigh NC 346 PM EST Fri Nov 12 2021 NCZ009>011-026-083-130900- /O.COR.KRAH.FZ.A.0003.211114T0700Z-211114T1300Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 346 PM EST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From late Saturday night through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
323 WWUS72 KRAH 130851 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 351 AM EST Sat Nov 13 2021 NCZ009>011-026-083-132200- /O.UPG.KRAH.FZ.A.0003.211114T0700Z-211114T1300Z/ /O.NEW.KRAH.FZ.W.0005.211114T0800Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 351 AM EST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures between 30 and 32 are expected on Sunday morning. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you wish to extend the growing season, steps must be taken to protect plants that are not cold tolerant. && $$ NCZ027-028-041>043-077-078-084>086-088-089-132200- /O.NEW.KRAH.FR.Y.0007.211114T0800Z-211114T1400Z/ Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 351 AM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures will fall to between 33 and 36 on Sunday morning. * WHERE...The far eastern Piedmont, Coastal Plain and Sandhills. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze watch went out at Nov 12, 3:05 PM EST, 9 minutes earlier.
Area forecast discussion, Nov 12, 3:05 PM EST, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 305 PM EST Fri Nov 12 2021 .SYNOPSIS... A cold front will reach the coast toward midday. A dry cold front will move across the Carolinas early Saturday. Cool high pressure will extend into the region for Sunday into the beginning of the upcoming work week. && .NEAR TERM /THROUGH TONIGHT/... As of 1245 PM Friday... The cold front has moved east of the region, and clouds will be few and far between. This front will not bring much of a cool down for temperatures; that will not occur until the next front moves through on Saturday. Highs today will range from the mid 60s in the Triad to the lower 70s in the east. Overnight lows will be in the 40s, with an isolated upper 30 degree reading not out of the question. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 340 AM Friday... The upper trough to our west early Saturday advances east with a northern stream short wave trough moving across the mid-Atlantic during the morning with a southern stream trough advancing across the Carolinas Saturday evening. An associated dry cold front will moves across the Carolinas on Saturday morning with a notably cooler and drier air mass moving into the area on Saturday night. The best moisture and forcing for ascent with the trough/front will move across the southern Appalachians Saturday morning and lift northeast into VA with just some patchy mid and high clouds moving across central NC. A period of breezy conditions are expected from mid/late morning through the afternoon with a few gusts in excess of 20 mph bringing down some fall foliage. Highs will range from around 60 in the Triad to around 70 near Fayetteville with cooler temperatures arriving during the afternoon as cold advection develops. Winds should relax overnight with good radiational cooling conditions developing toward daybreak. Lows will range in the upper 20s to mostly the lower 30s in most locations, perhaps a little milder near Fayetteville and Clinton. This will result in some frost/freeze conditions, mainly north and west of Fayetteville and Goldsboro. -Blaes && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 305 PM Friday... Dry weather remains likely through early Thursday, followed by high uncertainty for much of Thu through Fri. Below normal temps through Tue will rebound to above normal starting Wed. Sun through Mon night: A strong clipper wave will cross the Midwest and Great Lakes/Ohio Valley Sun/Sun night then move across the Northeast states Mon/Mon night. This will take another dry cold front through our area late Sun night through Mon morning. High and mid clouds are expected ahead of this front Sun/Sun night, but once again we won't see an opportunity for sufficient moisture return, esp in the low levels, for any measurable precip. Blustery conditions remain likely just behind the front Mon, with NW winds at 20-30 kts at 925-850 mb, strongest in the NE, and a tight MSLP gradient post-front as chilly/dense air rushes in. Expect clearing skies Mon, followed by clear/calm conditions Mon night that will favor excellent radiational cooling and resulting in a frost/freeze threat in those areas that have not yet seen a killing freeze (E and far S sections). Expect highs in the mid 50s to lower 60s Sun, lows Sun night in the mid 30s to around 40, highs Mon in the lower 50s to around 60, and lows Mon night in the upper 20s to lower 30s. Tue/Wed: The departure of the potent mid level trough off the NOAM E Coast will result in rising heights aloft, as surface high pressure builds in behind the front. Thicknesses will rebound quickly as the low level ridge moves offshore with minimal clouds and strong heating, suggesting that the below-normal highs Tue (mid 50s to lower 60s) will recover to above normal Wed (60s to around 70). With mid level stability and modest PWs, dry weather will continue, albeit with a gradual uptick in daytime flat cumulus. Thu/Fri: Forecast grows uncertain in this period, with highly variable solutions among the models regarding our next potential system, a mid level trough shifting through the Rockies and into the Plains/Prairies early to mid next week. (Such disparity is not unexpected, given the fast nature of the mid level flow.) The GFS lifts this trough ENE into E Canada, retaining ridging (and largely dry weather) over NC through Thu night, although its southern stream height falls over the Gulf eventually induces surface cyclogenesis in the NE Gulf which brings rain into NC by late Fri. The ECMWF (whose ens temp output has a fairly large spread Fri) keeps a full latitude trough shifting E through the E CONUS and drags precip associated with the front through central NC late Thu through early Fri. Without a clear winner here, will carry low chance pops late Thu into Fri, with above normal temps Thu trending to just below normal Fri. -GIH && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1250 PM Friday... The cold front that produced scattered rain this morning has pushed east of the region, effectively clearing skies in its wake. As such, VFR conditions are expected at all TAF sites for the next 24 hours as dry air continues to advect into the area. Winds will organize some today from the west/northwest but generally peak at 5 to 10 kts this afternoon before weakening to sub-5kts overnight. A reinforcing dry cold front will then push through the region early Saturday morning increasing northwesterly winds up to 10 to 15 kts, with occasional gusts up to 20 kts Saturday afternoon. Outlook: Other than some mid and high clouds from a dry cold front Monday morning, transient high pressure will help to maintain VFR conditions through next Wednesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...Green SHORT TERM...Blaes LONG TERM...Hartfield AVIATION...Luchetti
Hazardous weather outlook, Nov 12, 5:58 AM EST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 558 AM EST Fri Nov 12 2021 NCZ007-008-021>025-038>040-073>076-131100- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee- 558 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-041-077-083-084-131100- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Harnett-Anson- Richmond- 558 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures are expected to drop to the lower 30s Saturday night to early Sunday morning, and into the upper 20s to lower 30s Monday night to early Tuesday morning. Frost and freeze conditions are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-043-078-085-086-088-089-131100- Johnston-Wilson-Wayne-Scotland-Hoke-Cumberland-Sampson- 558 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures are expected to drop to the upper 20s to the lower 30s Monday night to early Tuesday morning. Frost and freeze conditions are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:35 AM EST | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 85 min |
Nearby
Freeze Watches in North Carolina, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.